Hail, Sioux
- When
- August 10, 12:47 PM MST to 12:57 PM MST
- Where
- Sioux County, Harrison
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.683, -103.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Aug 10, 3:00 AM MST, 9 hours 47 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 400 AM MDT WED AUG 10 2005 .SHORT TERM...WEAK SHORTWAVE RIDGING PREVAILS THIS AFTN WITH A SURFACE LOW DEVELOPING ACROSS NERN WY. APPEARS ENOUGH INSTABILITY AND LIFT TO GENERAGE SCT TSTMS THIS AFTN. TSTMS WILL BECOME MORE NUMEROUS THIS EVNG AS A COLD FRONT MOVES SWRD ACROSS OUR NRN ZONES AND CONTINUES ITS SWRD PROGRESS OVERNIGHT. TSTM CHANCES WILL DECREASE LATE TONIGHT WITH LOSS OF DAYTIME HEATING AND LACK OF LIFT. RUBIN .LONG TERM...THU AND BEYOND...UPPER RIDGE FLATTENS WITH GENERAL W FLOW ALOFT. UPPER TROF BRUSHES BY MAINLY N ON FRI/FRI NGT...HELPING TO DRIVE DECENT COLD FRONT SWD THRU MOST OF AREA BY SUNSET FRI. BEST POP PERIOD FRI AFTN INTO SAT MRNG MAINLY N/E SXNS IN UPSLOPE NERLY FLOW. BROAD WEAKLY CYCLONIC FLOW ALOFT LINGERS INTO SUN NGT OVER MT WITH A FEW WEAK IMPULSES MOVING THRU. STILL APPEARS THAT AIRMASS WILL NOT BE THAT UNSTABLE ON SUN AFTN/EVNG BUT HAVE KEPT IN SOME SMALL POPS FOR NOW. HGTS RISE MON INTO TUE AS UPR RDG TRIES TO POP BACK UP INTO THE REGION WITH GENERALLY DRY AND WARMER WX. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 520 AM MDT WED AUG 10 2005 NEZ001>003-019>021-054-055-WYZ059-060-111130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA- 520 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON OVER EASTERN WYOMING AND THEN MOVE INTO THE PANHANDLE. A FEW STORMS MAINLY OVER EAST CENTRAL WYOMING AND THE NORTHERN HALF OF THE PANHANDLE COULD BECOME STRONG ENOUGH TO PRODUCE HAIL AND STRONG WINDS...ALONG WITH LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY AND THIS EVENING. WYZ061>070-111130- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-CHEYENNE FOOTHILLS- PINE BLUFFS- 520 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE REGION THIS AFTERNOON AND LINGER INTO EARLY THIS EVENING. A FEW OF THE STORMS ESPECIALLY EAST OF THE LARAMIE RANGE COULD BECOME STRONG ENOUGH TO PRODUCE SMALL HAIL AND LOCALLY HEAVY RAIN...ALONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
The Rapid City radar (KUDX), 181 km away, was scanning. The volume nearest the first event began at 19:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5465319.